MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 018 DRUG COATED BALLOON PTA CATHETER; DRUG COATED PTA BALLOON CATHETER

LUTONIX, INC LUTONIX 018 DRUG COATED BALLOON PTA CATHETER; DRUG COATED PTA BALLOON CATHETER
Model Number 9014
Medical Device Problem Codes Inflation Problem (1310); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer; however the image was provided and the evaluation is still pending.The investigation of the reported event is currently underway.Expiry date (02/2022).
 
Event or Problem Description
It was reported that during an angioplasty procedure through the sfa, the lutonix balloon allegedly failed to inflate.Imaging examination showed what appeared to be a rubber band wrapped around the balloon.The balloon was removed without issue and upon trying to inflate again, the balloon would not inflate.The procedure was completed using another device.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history record review was performed for the reported lot number and this lot meets all release criteria.The manufacturing review did not indicate any possible manufacturing issue that could be related to the reported event.Investigation summary: the allegation of a twisted balloon was confirmed through review of the returned sample analysis and fluoroscopic imaging, illustrating a portion in the middle of the balloon did not fully inflated while treating the target lesion.The review of fluoroscopic imaging, illustrates a portion in the middle of the balloon did not fully inflated while treating the target lesion.The returned sample analysis revealed the catheter wrinkles and striations approximately 117-125 mm from the distal tip of the catheter.Therefore, the returned sample analysis and the fluoroscopic images illustrates the balloon was unable to fully inflate within side the patient, but was able to inflate to a uniform shape without fluctuations and then deflate completely during evaluation.It was reported the health care professional (hcp) prepared the target lesion in the superficial femoral artery (sfa) with predilation.Reportedly, the lutonix dcb was advanced to the target lesion and attempted to be inflated.During inflation, allegedly the fluoroscopic images displayed what appeared to be a "rubberband wrapped around the balloon" resulting in the inability to inflate the balloon.The hcp removed the lutonix dcb without issues.The hcp reportedly completed the patient's procedure with another non drug coated device.Reportedly, after the lutonix dcb was removed, the hcp attempted to inflate the balloon again but the balloon would not inflate.A definitive root cause could not be determined.Labeling review: the instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.H10: g4, d4 expiry date (02/2022).H11: h6 (method, result, conclusion).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
LUTONIX 018 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED PTA BALLOON CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
MDR Report Key10287609
Report Number3006513822-2020-00022
Device Sequence Number3623781
Product Code ONU
UDI-Device Identifier00801741177637
UDI-Public(01)00801741177637
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9014
Device Catalogue NumberLX1813052205F
Device Lot NumberGFEQ0690
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer09/18/2020
Initial Report FDA Received Date07/17/2020
Supplement Report FDA Received Date10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR